MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SERUM BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SERUM BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 366668
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using the bd vacutainer® serum blood collection tubes elevated ldh values were discovered during an internal clinical study.There was no impact to patients and results were not reported to clinicians.This event occurred 80 times.The following information was provided by the initial reporter.The complaint stated: "in an internal clinical study, (b)(6), it was found that the value for ldh was significantly larger when the tube clotted in an upside down vs right-side up orientation.The ldh issue was not seen in other tubes in the same study that were processed and examined in a similar fashion.".
 
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 1347901.Medical device expiration date: 31-mar-2023.Device manufacture date: 13-dec-2021.Medical device lot #: 1347902.Medical device expiration date: 31-mar-2023.Device manufacture date: 13-dec-2021.
 
Additional Manufacturer Narrative
Investigation summary: bd did not receive returned samples or photos from the customer for investigation of erroneous results.The device history records were reviewed with no issues being identified.There were no related quality notifications.All process and final inspections comply with specification requirements.As part of the complaint investigation, another clinical study was performed which expanded the scope to all clotting tubes.This study evaluated both minimum and maximum clotting times for both right-side up (rsu) and upside-down (ud) tubes.Results indicated that when clotted upside-down (ud), the smaller volume (2ml) serum tube had an extreme bias of ldh when compared with the same size tube right side up (rsu) for maximum clotting time.For minimum clotting time, tubes when clotted upside-down also exhibited a bias and/or confidence intervals outside of the cal for ldh.The internal study concluded that ldh has shown sensitivity to clotting orientation in most serum tubes.This complaint is confirmed for erroneous results-ldh.Bd has initiated a capa (corrective and preventative action) to formally investigate this issue.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for monitoring of current trends.Bd quality will continue to monitor sample quality complaints.
 
Event or Problem Description

Brand Name
BD VACUTAINER® SERUM BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer (Section G)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14292957
Report Number1024879-2022-00261
Device Sequence Number19215462
Product Code JKA
UDI-Device Identifier50382903666688
UDI-Public50382903666688
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
BK050036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number366668
Device Catalogue Number366668
Device Lot NumberSEE H10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2022
Supplement Date Received by Manufacturer09/24/2024
Initial Report FDA Received Date05/05/2022
Supplement Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown